Alert archive / Alabama / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 33, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 24, 2010, 3:36 PM CDT for Baldwin County, Mobile County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2010, 3:36 PM CDT (20:36 UTC)
- Expired
- Apr 24, 2010, 4:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Baldwin County, AL, Mobile County, AL
The radar
The Mobile radar (KMOB), 21 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 12:47 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2537 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 495 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 348 m²/s²
- 0-3 km storm-relative helicity
- 426 m²/s²
- Significant tornado parameter
- 5.3
- Supercell composite
- 17.7
The text
As transmitted, in the capitals the NWS used until 2016.
666
WUUS54 KMOB 242036
SVRMOB
ALC003-097-242115-
/O.NEW.KMOB.SV.W.0033.100424T2036Z-100424T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
336 PM CDT SAT APR 24 2010
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL BALDWIN COUNTY IN SOUTHWEST ALABAMA...
THIS INCLUDES THE CITY OF BAY MINETTE...
SOUTHERN MOBILE COUNTY IN SOUTHWEST ALABAMA...
THIS INCLUDES THE CITY OF DOWNTOWN MOBILE...
* UNTIL 415 PM CDT
* AT 336 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS OVER 60 MPH. THIS STORM WAS 3 MILES SOUTH OF GRAND BAY...OR
ABOUT 12 MILES EAST OF MOSS POINT...AND MOVING NORTHEAST AT 65 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
THEODORE BY 345 PM CDT...
BROOKLEY FIELD AIRPORT BY 350 PM CDT...
PINTO ISLAND BY 355 PM CDT...
I10 NEAR THE BATTLESHIP BY 400 PM CDT...
WHITEHOUSE FORKS AND DOUGLASVILLE BY 410 PM CDT...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
LAT...LON 3039 8834 3052 8840 3118 8783 3060 8746
3048 8794 3055 8791 3064 8793 3066 8794
3067 8802 3065 8805 3061 8805 3058 8808
3052 8807 3052 8809 3044 8810 3038 8832
TIME...MOT...LOC 2036Z 229DEG 56KT 3046 8829
$$3 follow-up statements
327
WWUS54 KMOB 242054
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
354 PM CDT SAT APR 24 2010
ALC003-097-242115-
/O.CON.KMOB.SV.W.0033.000000T0000Z-100424T2115Z/
BALDWIN AL-MOBILE AL-
354 PM CDT SAT APR 24 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR EAST CENTRAL MOBILE AND CENTRAL BALDWIN COUNTIES...
AT 350 PM CDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS OVER 60 MPH. THIS STORM WAS NEAR I10 AND I65
INTERSECTION...OR ABOUT 7 MILES SOUTHWEST OF DOWNTOWN MOBILE...MOVING
NORTHEAST AT 65 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
I10 NEAR THE BATTLESHIP...BRIDGEHEAD...COCHRANE BRIDGE AND SPANISH
FORT BY 400 PM CDT...
WHITEHOUSE FORKS...CROSSROADS...CARPENTER AND STAPLETON BY 410 PM
CDT...
DOUGLASVILLE AND BAY MINETTE BY 415 PM CDT...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY ON THE LOWEST
FLOOR OF A STURDY BUILDING...PREFERABLY IN AN INTERIOR HALLWAY OR A
ROOM SUCH AS A CLOSET OR BATHROOM.
TO REPORT SEVERE WEATHER OBSERVATIONS TO YOUR NATIONAL WEATHER
SERVICE...CALL TOLL FREE AT 1 8 7 7 6 3 3 6 7 7 2.
REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE IN MOBILE AT
AREA CODE 2 5 1...AND THEN 6 3 3 6 4 4 3. OR...YOU MAY CONTACT YOUR
NEAREST LAW ENFORCEMENT AGENCY OR COUNTY EMERGENCY MANAGEMENT...AND
THEY WILL RELAY YOUR REPORT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
LAT...LON 3057 8809 3064 8814 3118 8783 3060 8746
3048 8794 3055 8791 3064 8793 3066 8794
3067 8802 3065 8805 3063 8805
TIME...MOT...LOC 2053Z 229DEG 56KT 3063 8806
$$009
WWUS54 KMOB 242105
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
405 PM CDT SAT APR 24 2010
ALC097-242115-
/O.CAN.KMOB.SV.W.0033.000000T0000Z-100424T2115Z/
MOBILE AL-
405 PM CDT SAT APR 24 2010
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MOBILE COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
LAT...LON 3070 8797 3118 8783 3060 8746 3048 8794
3055 8791 3064 8793 3066 8794
TIME...MOT...LOC 2105Z 229DEG 56KT 3076 8789
$$
ALC003-242115-
/O.CON.KMOB.SV.W.0033.000000T0000Z-100424T2115Z/
BALDWIN AL-
405 PM CDT SAT APR 24 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR CENTRAL BALDWIN COUNTY...
AT 405 PM CDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS OVER 60 MPH. THIS STORM WAS NEAR BRIDGEHEAD...OR
ABOUT 8 MILES NORTHEAST OF DOWNTOWN MOBILE...MOVING NORTHEAST AT 65
MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WHITEHOUSE FORKS...CROSSROADS...CARPENTER AND STAPLETON BY 410 PM
CDT...
DOUGLASVILLE...BAY MINETTE...CARNEY AND 7 MILES SOUTH OF I65 AND AL
287 BY 415 PM CDT...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY ON THE LOWEST
FLOOR OF A STURDY BUILDING...PREFERABLY IN AN INTERIOR HALLWAY OR A
ROOM SUCH AS A CLOSET OR BATHROOM.
TO REPORT SEVERE WEATHER OBSERVATIONS TO YOUR NATIONAL WEATHER
SERVICE...CALL TOLL FREE AT 1 8 7 7 6 3 3 6 7 7 2.
REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE IN MOBILE AT
AREA CODE 2 5 1...AND THEN 6 3 3 6 4 4 3. OR...YOU MAY CONTACT YOUR
NEAREST LAW ENFORCEMENT AGENCY OR COUNTY EMERGENCY MANAGEMENT...AND
THEY WILL RELAY YOUR REPORT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
LAT...LON 3070 8797 3118 8783 3060 8746 3048 8794
3055 8791 3064 8793 3066 8794
TIME...MOT...LOC 2105Z 229DEG 56KT 3076 8789
$$691
WWUS54 KMOB 242115
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
415 PM CDT SAT APR 24 2010
ALC003-242125-
/O.EXP.KMOB.SV.W.0033.000000T0000Z-100424T2115Z/
BALDWIN AL-
415 PM CDT SAT APR 24 2010
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BALDWIN COUNTY HAS
EXPIRED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
LAT...LON 3070 8797 3118 8783 3060 8746 3048 8794
3055 8791 3064 8793 3066 8794
TIME...MOT...LOC 2105Z 229DEG 56KT 3074 8787
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 3:15 PM CDT, 21 minutes earlier.
Area forecast discussion, Apr 24, 3:15 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
315 PM CDT SAT APR 24 2010
...SEVERE WEATHER EXPECTED OVER THE AREA INTO TONIGHT...
.SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT)CURRENTLY OVER THE CONUS
AND SURROUNDING AREAS...THE CURRENT WEATHER MAKER FOR THE FA IS AN
UPPER SLOW SPINNING AROUND OVER THE KS/OK STATE LINE...WITH SEVERAL
LOBES OF VORTICITY SWINGING AROUND. ONE IS MOVING NORTHEAST ALONG THE
SOUTHEAST SIDE OF THE LOW...LEADING TO SOME DRY SLOTTING OVER MOST OF
LA NORTHEAST OVER MISS AND NW AL AND OCCLUDING OF THE SURFACE COLD FRONT
JUST WEST OF THE LOWER MISS RIVER VALLEY.. THE FA AND MOST OF THE
SOUTHEASTERN CONUS IS STILL UNDER DEEP...MOIST...SOUTHWESTERLY FLOW
ACCORDING TO THE WATER VAPOR IMAGERY. WITH THE DRY SLOTTING TO OUR
WEST...TEMPS HAVE RISEN BACK INTO THE MID 80S WITH SURFACE DEWPOINTS
IN THE UPPER 60S TO AROUND 70. TEMPS OVER THE FA RANGE FROM THE LOW
80S ALONG THE WESTERN BORDER TO THE LOWER TO MID 70S OVER THE RAIN
COOLED AREAS OVER THE EASTERN HALF OF THE FA. DEWPOINTS REPORTED BY
AIRPORTS OVER THE FA ARE IN THE UPPER 60S. LAPS ANALYSIS OF THE MOST
UNSTABLE CAPE RANGE FROM AROUND 1000 J/KG OVER NORTHEASTERN SECTIONS
OF THE FA...TO AROUND 2000 OVER THE WESTERN BORDER AND ALONG AND
SOUTH OF THE COAST. THE KMOB VWP HAS STARTED TO SHOW THE LOW LEVEL
WINDS BECOMING MORE SOUTHERLY FROM THEIR PREVIOUS
SOUTHWESTERLY...LEADING TO AN INCREASE AGAIN IN DIRECTION PART OF THE
HELICITY EQUATION.
FOR THE REST OF TODAY THROUGH TONIGHT...WITH THE GOOD INSTABILITY AND
AN INCREASE IN DIRECTIONAL HELICITY...THE RISK FOR ANY ROTATING
STORMS IS ON THE INCREASE AGAIN THIS AFTERNOON. HAVE LEFT SEVERE WORDING IN
FOR THE EVENING AS A PRECAUTIONARY MEASURE. GUIDANCE IS WEAKENING
ANY LOW LEVEL JET SUPPORT TO THE UPPER DYNAMICS...THOUGH STILL HAVE
GOOD INSTABILITY INDICATED ALONG WITH SOME MID AND UPPER LEVEL JET
HELP. NOT GREAT...BUT ENOUGH AS A PRECAUTIONARY MEASURE.
GUIDANCE IS ADVERTISING ANOTHER VORT LOBE SWEEPING AROUND THE
MIDWEST UPPER LOW...HELPING TO PUSH THE THE DRY SLOT OVER THE AREA
BY SUNRISE SUNDAY AND ENDING THIS RAIN EVENT.
ANOTHER LOBE OF ENERGY SWEEPS AROUND THE SOUTH-SIDE OF THE
NORTHEASTWARD MOVING UPPER LOW OVER THE NOW OVER THE OHIO RIVER VALLEY
UPPER LOW...PUSHING A SECONDARY...STRONGER FRONT OVER THE
FA...SWITCHING WINDS TO NORTHWESTERLY SUNDAY NIGHT AND BRINGING BELOW
SEASONAL TEMPS TO THE FA FOR SUNDAY NIGHT THROUGH MONDAY NIGHT.
GUIDANCE IS ADVERTISING A SHORTWAVE DIVING SOUTHEAST OVER THE
EASTERN TWO THIRDS OF THE FA MONDAY NIGHT INTO TUESDAY...WITH A
SLIGHT CHANCE FOR RAIN...BUT WITH THE DRYING OUT BEHIND THE
STRONGER...SECOND FRONT...AM NOT HOLDING MY BREATH ATTM FOR A SHOWER
OVER THE AREA.
.LONG TERM...(TUESDAY ON)WITH THE ON-GOING WEATHER SITUATION...
HAVEN'T HAD A CHANCE TO REALLY DIGEST THE BULK OF THE EXTENDED. 12Z
MEDIUM RANGE GUIDANCE IS INDICATING A BUNCH OVER ENERGY MOVING OVER
THE CONUS THURSDAY INTO THE WEEKEND...BRINGING A CHANCE OF RAIN BACK
TO THE AREA LATE THURSDAY NIGHT INTO SUNDAY.
&&
.AVIATION...STRONG LOW LEVEL WINDS AND LOW CIGS WILL
BE A PROBLEM THROUGH THE DAY INTO THE EVENING. SKIES WILL CLEAR
OVERNIGHT AS THIS SYSTEM'S FRONT MOVES ACROSS THE AREA TONIGHT.
GUIDANCE IS NOT INDICATING A SIGNIFICANT WIND SHIFT...THOUGH...WITH
WINDS SHIFTING TO THE SOUTHWEST.
&&
.MARINE...A STRONG LOW PRESSURE SYSTEM OVER THE CENTRAL PLAINS
BRINGS A COLD FRONT EASTWARD THROUGH THE MARINE AREA TONIGHT.
STRONG SOUTHERLY WINDS GENERALLY 20-25 KNOTS BECOME SOUTHWEST AND
DECREASE TO 15-20 KNOTS OVERNIGHT WITH THE SMALL CRAFT ADVISORY
CONTINUING THROUGH THE EARLY MORNING HOURS THEN GRADUALLY EXPIRING
AS WINDS AND SEAS SUBSIDE. THE LARGE LOW PRESSURE SYSTEM MOVES
SLOWLY EASTWARD ACROSS THE EASTERN STATES THROUGH MONDAY AND INTO
THE WESTERN ATLANTIC. WESTERLY WINDS AT 15/15-20 KNOTS GRADUALLY
BECOME LIGHT THROUGH MONDAY NIGHT. HIGH PRESSURE BUILDS INTO THE
REGION TUESDAY THROUGH WEDNESDAY THEN SHIFTS EAST OF THE AREA ON
THURSDAY AS ANOTHER LOW PRESSURE SYSTEM ADVANCES ACROSS THE PLAINS.
LIGHT WESTERLY WINDS BECOME NORTHERLY THEN BECOME SOUTHERLY AGAIN
FOR WEDNESDAY AND THURSDAY. /29
&&
.FIRE WEATHER...FOLLOWING A ROUND OF RAIN TODAY INTO TONIGHT...COOLER
...DRIER AIR WILL MOVE OVER THE AREA SUNDAY NIGHT INTO MONDAY. THE
COOLER TEMPS WILL HELP TO MITIGATE THE DRIER AIR...SUCH THAT NO RELATIVE
HUMIDITY RELATED WATCHES OR WARNINGS ARE EXPECTED AT THIS TIME. STRONG
SOUTHERLY WINDS WILL SHIFT TO SOUTHWESTERLY TONIGHT...WITH A
SIGNIFICANT SHIFT IN DIRECTION TO NORTHWEST SUNDAY NIGHT. THE STRONG
SOUTHWESTERLY WINDS WILL COMBINE TO CREATE VERY HIGH DISPERSIONS OR
SUNDAY. LOW LEVEL FLOW IS EXPECTED TO REMAIN NORTHWESTERLY INTO MID
WEEK...WEAKENING AS HIGH PRESSURE MOVES OVER THE AREA WEDNESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 62 84 59 79 54 / 30 00 05 05 10
PENSACOLA 66 83 63 80 57 / 50 05 05 05 10
DESTIN 68 79 64 78 60 / 60 10 05 05 10
EVERGREEN 64 83 56 80 51 / 50 00 05 05 10
WAYNESBORO 59 82 56 78 52 / 20 00 10 05 10
CAMDEN 63 82 56 79 51 / 30 05 10 05 10
CRESTVIEW 67 85 58 83 52 / 60 05 05 05 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY UNTIL 6 PM SATURDAY FOR THE FOLLOWING ZONES:
BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...AND
WILCOX.
FL...WIND ADVISORY UNTIL 6 PM SATURDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.
MS...WIND ADVISORY UNTIL 6 PM SATURDAY FOR THE FOLLOWING ZONES:
GEORGE...GREENE...PERRY...STONE...AND WAYNE.
GM...SMALL CRAFT ADVISORY UNTIL 2 AM SUNDAY FOR THE FOLLOWING ZONES:
AND MOBILE BAY.
SMALL CRAFT ADVISORY UNTIL 5 AM SUNDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...AND
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
NM.
SMALL CRAFT ADVISORY UNTIL 8 AM SUNDAY FOR THE FOLLOWING ZONES:
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...AND
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM.
&&
29/16Hazardous weather outlook, Apr 24, 5:40 AM CDT, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 540 AM CDT SAT APR 24 2010 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-251045- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 540 AM CDT SAT APR 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THERE IS A HIGH RISK OF SEVERE WEATHER IN NORTHERN CHOCTAW COUNTY. THERE IS A MODERATE RISK OF SEVERE WEATHER NORTH AND WEST OF A LINE FROM NEAR WIGGINS MISSISSIPPI TO MCINTOSH TO LUVERNE ALABAMA...AND A SLIGHT RISK ELSEWHERE. SCATTERED SHOWERS AND THUNDERSTORMS WILL BECOME NUMEROUS ACROSS THE AREA THROUGH TODAY. A FEW WILL BE SEVERE WITH DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES. HOWEVER...THE GREATEST SEVERE WEATHER THREAT WILL COME EARLY THIS AFTERNOON. THUNDERSTORMS IN THE HIGH RISK AND MODERATE RISK AREAS WILL HAVE THE GREATEST CAPABILITY OF BRINGING STRONG...LONG LIVED...AND LONG TRACK TORNADOES. IN ADDITION...LARGE HAIL AND DAMAGING WINDS ARE LIKELY. IN THE SLIGHT RISK AREA...LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES ARE POSSIBLE. THE SHOWERS AND THUNDERSTORMS WILL BE MORE ISOLATED DURING THE FIRST HALF OF TODAY. THUNDERSTORMS WILL THEN MERGE INTO A SOLID LINE EVENTUALLY MOVING OUT OF SOUTHEASTERN MISSISSIPPI BY EARLY TO MID AFTERNOON...TO NEAR I-65 AND EXTENDING TO THE COAST BETWEEN MID AND LATE AFTERNOON...THEN EXITING EAST OF A LINE FROM LUVERNE TO ANDALUSIA ALABAMA TO CRESTVIEW FLORIDA BY THIS EVENING. FLASH FLOODING IS ALSO A RISK ESPECIALLY WHEN ONE THUNDERSTORM FOLLOWS CLOSELY BEHIND ANOTHER. A WIND ADVISORY IS IN EFFECT FOR THE AREA TODAY DUE TO SUSTAINED WINDS AROUND 25 MPH WITH FREQUENT GUSTS TO AROUND 35 MPH. OVER THE COASTAL WATERS...A SMALL CRAFT ADVISORY IS IN EFFECT TO 60 MILES OUT INCLUDING INLAND BAYS AND SOUNDS FROM THIS MORNING THROUGH TONIGHT. SOUTH WINDS 20 TO 25 KNOTS WITH HIGHER GUSTS WILL BRING SEAS TO 9 FEET BY THIS AFTERNOON. A MODERATE RISK OF RIP CURRENTS CONTINUES THROUGH TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE FRONT WILL CONTINUE TO MOVE EAST OF THE REGION SUNDAY BRINGING FAIR WEATHER THROUGH MOST OF NEXT WEEK WITH A CHANCE OF SHOWERS NEXT WEEKEND. OVER THE COASTAL WATERS...A SMALL CRAFT ADVISORY CONTINUES IN EFFECT TO 60 MILES OUT INCLUDING INLAND BAYS AND SOUNDS THROUGH SUNDAY MORNING. A MODERATE TO STRONG WESTERLY FLOW WILL FOLLOW THE FRONT SUNDAY MORNING CONTINUING THROUGH MONDAY AFTERNOON. A MODERATE RISK OF RIP CURRENTS CONTINUES THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SEVERE STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS FOR SEVERE WEATHER OPERATIONS WILL LIKELY BE REQUIRED TODAY.
In the hours before
Local storm report, Apr 24, 12:43 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1243 PM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM HAIL COFFEEVILLE 31.76N 88.09W
04/24/2010 E0.88 INCH CLARKE AL EMERGENCY MNGR
NICKEL SIZE REPORTED BY COUNTY EMA OFFICIALS. TIME OF
REPORT 1150 AM CDT. STORM BEGAN APPROXIMATELY 1145 AM
CDT.
&&
10Special weather statement, Apr 24, 1:46 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 146 PM CDT SAT APR 24 2010 ALZ061-063-241915- UPPER MOBILE-LOWER MOBILE- 146 PM CDT SAT APR 24 2010 ...A STRONG THUNDERSTORM WILL AFFECT MOBILE COUNTY... AT 143 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER DEES...MOVING NORTHEAST AT 65 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... MOBILE AIRPORT...HUTCHENS ELEMENTARY SCHOOL...FOREST HILL... UNIVERSITY OF SOUTH ALABAMA...EIGHT MILE...WHISTLER...SARALAND AND I65 AND AL 158 THROUGH 215 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL FREE AT 1 8 7 7 6 3 3 6 7 7 2. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.
Local storm report, Apr 24, 3:03 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
303 PM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM HAIL 4 SSE COFFEEVILLE 31.70N 88.06W
04/24/2010 E1.75 INCH CLARKE AL EMERGENCY MNGR
CLARKE COUNTY EMERGENCY MANAGER REPORTED GOLF BALL SIZE
HAIL OCCURRED APPROXIMATELY 4 MILES SSE OF COFFEEVILLE,
AL AROUND 1145 AM TODAY.
&&
JWLocal storm report, Apr 24, 3:09 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
309 PM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM HAIL CODEN 30.38N 88.24W
04/24/2010 E2.00 INCH MOBILE AL BROADCAST MEDIA
CITIZEN REPORTED 2INCH HAIL FALL ON MIDWAY STREET.
&&
JFBLocal storm report, Apr 24, 3:28 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
328 PM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM HAIL LENOX 31.34N 87.19W
04/24/2010 E1.75 INCH CONECUH AL PUBLIC
CITIZEN REPORTED MARBLE TO GOLF BALL SIZE DIAMTER HAIL.
&&
JFBSpecial weather statement, Apr 24, 3:31 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 331 PM CDT SAT APR 24 2010 ALZ057-058-242115- BUTLER-CRENSHAW- 331 PM CDT SAT APR 24 2010 ...A STRONG THUNDERSTORM WILL AFFECT BUTLER AND CRENSHAW COUNTIES... AT 328 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF GARLAND...MOVING NORTHEAST AT 70 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... MCKENZIE...AVANT...GEORGIANA...INDUSTRY...OAKY STREAK AND PIGEON CREEK THROUGH 415 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL FREE AT 1 8 7 7 6 3 3 6 7 7 2. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:24 PM CDT | Special Marine Warning | MOB | 51 min | |
| Apr 24, 1:01 AM CDT | Severe Thunderstorm Warning | MOB | Butler | 18 min |
| Apr 24, 1:17 AM CDT | Severe Thunderstorm Warning | MOB | Crenshaw | 43 min |
| Apr 24, 1:21 AM CDT | Severe Thunderstorm Warning | MOB | Crenshaw | 7 min |
| Apr 24, 2:12 AM CDT | Severe Thunderstorm Warning | MOB | Mobile | 48 min |
| Apr 24, 2:16 AM CDT | Severe Thunderstorm Warning | MOB | Mobile | 44 min |
| Apr 24, 2:50 AM CDT | Severe Thunderstorm Warning | MOB | Clarke, Mobile, Washington | 17 min |
| Apr 24, 4:31 AM CDT | Special Marine Warning | MOB | 44 min | |
| Apr 24, 6:13 AM CDT | Special Marine Warning | MOB | 47 min | |
| Apr 24, 7:58 AM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 32 min |
| Apr 24, 8:02 AM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Washington | 43 min |
| Apr 24, 8:30 AM CDT | Tornado Warning | MOB | Choctaw | 36 min |
| Apr 24, 8:45 AM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke, Washington | 60 min |
| Apr 24, 9:50 AM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 55 min |
| Apr 24, 10:47 AM CDT | Tornado Warning | MOB | Choctaw, Clarke, Washington | 58 min |
| Apr 24, 11:23 AM CDT | Tornado Warning | MOB | Choctaw | 37 min |
| Apr 24, 11:42 AM CDT | Tornado Warning | MOB | Choctaw, Clarke, Washington | 47 min |
| Apr 24, 11:58 AM CDT | Tornado Warning | MOB | Choctaw | 32 min |
| Apr 24, 12:09 PM CDT | Special Marine Warning | MOB | 66 min | |
| Apr 24, 12:20 PM CDT | Tornado Warning | MOB | Clarke, Wilcox | 37 min |
| Apr 24, 12:59 PM CDT | Special Marine Warning | MOB | 46 min | |
| Apr 24, 2:46 PM CDT | Special Marine Warning | MOB | 44 min | |
| Apr 24, 2:54 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Escambia | 51 min |
| Apr 24, 3:06 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 39 min |
| Apr 24, 3:42 PM CDT | Special Marine Warning | MOB | 48 min | |
| Apr 24, 5:08 PM CDT | Special Marine Warning | MOB | 37 min | |
| Apr 24, 5:42 PM CDT | Special Marine Warning | MOB | 33 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.